Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 77, NWS Sioux Falls, SD

May 23, 2011Davison County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at May 23, 2011, 9:20 PM CDT for Davison County, South Dakota. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 9:20 PM CDT (02:20 UTC)
Expired
May 24, 2011, 9:16 AM CDT
In force
12 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Davison County, SD

The radar

The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WGUS43 KFSD 240220
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
920 PM CDT MON MAY 23 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  FIRESTEEL CREEK NEAR MOUNT VERNON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC035-250620-
/O.NEW.KFSD.FL.W.0077.110524T0220Z-110525T1500Z/
/MTVS2.1.ER.110523T2252Z.110524T0600Z.110524T1500Z.NO/
920 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* UNTIL WEDNESDAY MORNING.
* AT 08PM MONDAY THE STAGE WAS 8.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

FIRESTEEL CREEK
MTVS2     8.0    8.17 MON 8 PM    8.2  TUE 1 AM
1 follow-up statement
652 
WGUS83 KFSD 241416
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
916 AM CDT TUE MAY 24 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  FIRESTEEL CREEK NEAR MOUNT VERNON 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...

  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS 
  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER AT LINN GROVE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC035-241446-
/O.CAN.KFSD.FL.W.0077.000000T0000Z-110525T1510Z/
/MTVS2.1.ER.110523T2252Z.110524T0600Z.110524T1510Z.NO/
916 AM CDT TUE MAY 24 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 08AM TUESDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS MORNING.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 

$$

SDC011-251815-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
916 AM CDT TUE MAY 24 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 08AM TUESDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 9.5 FEET...THE RIGHT BANK OVERFLOWS FLOODING 
  AGRICULTURAL LANDS FOR AS MUCH AS 1/4 MILE. 

$$

SDC011-101-251815-
/O.EXT.KFSD.FL.W.0020.000000T0000Z-110529T1800Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.110528T1800Z.NO/
916 AM CDT TUE MAY 24 2011

...FLOOD WARNING EXTENDED UNTIL 1 PM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL SUNDAY AFTERNOON.
* AT 08AM TUESDAY THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 10.3 FEET BY TUESDAY MAY 24. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MAY 28.
* AT STAGES NEAR 10.3 FEET...473RD AVENUE NORTH OF THE GAGE BEGINS TO
  FLOOD. 

$$

IAC167-SDC083-127-251815-
/O.EXT.KFSD.FL.W.0072.000000T0000Z-110530T0900Z/
/HAWI4.1.ER.110522T1500Z.110525T0600Z.110529T0900Z.NO/
916 AM CDT TUE MAY 24 2011

...FLOOD WARNING EXTENDED UNTIL 4 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL LATE SUNDAY NIGHT.
* AT 07AM TUESDAY THE STAGE WAS 16.6 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.0 FEET BY WEDNESDAY MAY 25.
  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MAY 29.

$$

IAC149-SDC127-251815-
/O.EXT.KFSD.FL.W.0073.000000T0000Z-110530T0600Z/
/AKRI4.1.ER.000000T0000Z.110525T1200Z.110529T0600Z.NO/
916 AM CDT TUE MAY 24 2011

...FLOOD WARNING EXTENDED UNTIL 1 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL LATE SUNDAY NIGHT.
* AT 09AM TUESDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.6 FEET BY WEDNESDAY MAY 25.
  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MAY 29.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
  FLOODED. 

$$

IAC041-251815-
/O.EXT.KFSD.FL.W.0074.000000T0000Z-110528T1800Z/
/SPWI4.1.ER.000000T0000Z.110524T1800Z.110527T1800Z.NO/
916 AM CDT TUE MAY 24 2011

...FLOOD WARNING EXTENDED UNTIL 1 PM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SATURDAY AFTERNOON.
* AT 07AM TUESDAY THE STAGE WAS 11.5 (ESTIMATED) FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MAY 27.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 

$$

IAC021-041-251815-
/O.EXT.KFSD.FL.W.0075.000000T0000Z-110529T0600Z/
/LNNI4.1.ER.110523T0501Z.110525T1800Z.110528T0600Z.NO/
916 AM CDT TUE MAY 24 2011

...FLOOD WARNING EXTENDED UNTIL 1 AM SUNDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL LATE SATURDAY NIGHT.
* AT 09AM TUESDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.6 FEET BY WEDNESDAY MAY 25.
  THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MAY 28.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

FIRESTEEL CREEK
MTVS2     8.0    8.06 TUE 8 AM                      8.4  TUE MAY 24

BIG SIOUX RIVER
BRCS2     8.0    9.20 TUE 9 AM                      9.3  SAT MAY 14
BRKS2     9.0   10.21 TUE 9 AM    10.3  TUE 1 PM   
HAWI4    15.0  E16.60 TUE 7 AM    17.0  WED 1 AM   
AKRI4    16.0   17.28 TUE 9 AM    17.6  WED 7 AM   

LITTLE SIOUX RIVER
SPWI4    10.0  E11.50 TUE 7 AM                     E11.7  MON MAY 23
LNNI4    18.0   18.30 TUE 9 AM    18.6  WED 1 PM    

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 23, 9:15 PM CDT, 5 minutes earlier.

Area forecast discussion, May 23, 9:15 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
915 PM CDT MON MAY 23 2011

.DISCUSSION...
SHOWERS CONTINUE TO WEAKEN/DIMINISH WITH SUNSET AS EXPECTED. CLOUDS
BEING A LITTLE MORE PERSISTENT IN SOME AREAS...BUT ALSO STARTING TO
DECREASE IN COVERAGE OVER THE PAST FEW FRAMES ON SATELLITE IMAGERY
SO TREND TO PARTLY CLOUDY BY 06Z LOOKS GOOD WITH SOME ADJUSTMENTS
MADE TO GRIDS FOR CURRENT MOSTLY CLEAR AREAS IN NORTHWEST IOWA.
INCREASE AGAIN LATER TONIGHT STILL REASONABLE THOUGH HAVE SLOWED
DOWN EASTWARD PROGRESSION OF CLOUD INCREASE A BIT WITH 00Z NAM
KEEPING MUCH OF THE DEEPER MOISTURE IN WESTERN FORECAST AREA THROUGH
12Z. TEMPERATURES COOLED A LITTLE MORE NEAR THE LINE OF SHOWERS THAN
WE HAD GOING SO ADJUSTED HOURLY GRIDS ACCORDINGLY...BUT LOWS LOOK OK
FOR NOW. UPDATED GRIDS/ZFP/PFM SENT.     /JH

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO RAPIDLY DIMINISH
WITH THE ARRIVAL OF SUNSET AND DRY CONDITIONS WITH VFR VISIBILITY
AND CEILINGS WILL PERSIST OVERNIGHT.  AN INCREASE OF MOISTURE AHEAD
OF A DEVELOPING UPPER LOW IN THE WEST CENTRAL PLAINS COULD BRING
CEILINGS CLOSE TO MVFR LATER TONIGHT BUT OVERALL VFR IS EXPECTED.
SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEASTWARD AFTER
18Z TUESDAY WITH WIDESPREAD SHOWERS AND THUNDER POSSIBLE AFTER 00Z
WEDNESDAY MAINLY SOUTH OF I90.

&&

.PREV DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING SOUTHWARD AT
THIS TIME ACROSS OUR FORECAST AREA...PRIMARILY ASSOCIATED WITH A
WEAK VORTICITY MAX. MUCH OF THIS CUMULUS CLOUD COVER IS ASSOCIATED
WITH INSTABILITY IN THE LOWEST 3 KM LIKE IT HAS BEEN THIS PAST
WEEKEND...AND THEREFORE SHOULD QUICKLY EVAPORATE BY AROUND SUNSET
ONCE WE LOSE THE HEATING. OUR FOCUS THEN TURNS TO LATE
TONIGHT...WHEN WEAK WARM AIR ADVECTION RETURNS TO OUR FAR
SOUTHWESTERN ZONES WHICH MAY GIVE A FEW SHOWERS OR AN ISOLATED
THUNDERSTORM TO THAT AREA. FOR LOW TEMPERATURES...WITH A NE TO E
FLOW TONIGHT...WENT WITH THE COOLER GUIDANCE READINGS...BUT THEY
SHOULD REMAIN FAIRLY MILD.

ON TUESDAY...COMPACT WAVE WHICH IS CURRENTLY IN SOUTHERN CALIFORNIA
WILL PUSH THROUGH THE 4 CORNERS AREA...AND LIFT TOWARD THE CENTRAL
HIGH PLAINS. THIS WILL KICK A LEADING WAVE NEAR THE 4 CORNERS
CURRENTLY WHICH MAY SPARK SOME EARLY DAY SHOWERS OR ISOLATED
THUNDERSTORMS MAINLY SOUTH OF I90 AND WEST OF I29 DURING THE FIRST
HALF OR SO OF THE DAY BEFORE SYSTEM STARTS TO SHEAR OUT MORE IN THE
AFTERNOON. PROGRESSION SHOULD BE LIMITED TO AREAS WEST OF THE MID
LEVEL RIDGE AXIS. LOW LEVEL EASTERLY FLOW WILL GRADUALLY INCREASE
THROUGH THE DAY...SO TEMPERATURES FASHIONED OUT OF MIXING TOWARD
0.75 TO 1KM DEPTH EAST...AND WEST TOWARD A WET BULB TYPE READING
FROM A SHALLOWER MIXING READING.

PWATS GRADUALLY CLIMB TOWARD 1.25 TO 1.5 INCHES ACROSS THE AREA...
SO PLACES THAT END UP WITH THE MOST PERSISTENT DEFORMATION BAND
TUE NIGHT INTO WED AS UPPER LOW WOBBLES ACROSS NORTHERN KS. ALL
SOLUTIONS HAVE FEATURED AN EVER SO SLIGHT /OR MORE THAN SLIGHT/
NORTHWARD EXTENT WRAPPING DIV Q AND WARM AIR ADVECTION...RESULTING
IN A SLIGHT NORTHWARD SHIFT TO PRECIPITATION...AND INCREASE IN
RAINFALL AMOUNTS NEAR THE MISSOURI RIVER...WHERE AN AVERAGE OF AN
INCH TO INCH AND A HALF IS WELL WITHIN REASON. INSTABILITY IS HARDLY
FORMIDABLE IN THE ELEVATED SENSE...SO KEPT THUNDER GENERALLY A
CATEGORY OR TWO BELOW THE PRECIPITATION COVERAGE...FAVORING SHOWERS
WITH EMBEDDED THUNDER...GREATEST NEAR THE MISSOURI RIVER AND THROUGH
NW IA.

ONE FEATURE OF THIS SYSTEM IS A VERY STRONG EASTERLY JET TO THE
NORTH OF THE SYSTEM. WITH ATTEMPTS TO DRIVE SOME COOLER AND DRIER
AIR IN AT LOW LEVELS...WILL PROBABLY BE EFFICIENT IN MIXING DOWN
SOME OF THESE STRONGER WINDS BY LATER TUESDAY NIGHT AND WEDNESDAY...
ESPECIALLY TOWARD THE NORTHERN EDGE OF THE PRECIPITATION. SOME WIND
GUSTS IN EXCESS OF 35 MPH ARE LIKELY...ESPECIALLY WEDNESDAY MORNING.
DRY AIRSTREAM WILL CUT OFF PRECIPITATION FROM NW TO SE ON
WEDNESDAY...WITH ONLY A LINGERING CHANCE BY EARLY EVENING ACROSS FAR
SOUTHEASTERN PORTIONS OF NW IA.

THURSDAY SHOULD BE A PLEASANT DAY IN MOST RESPECTS...WITH SUNSHINE
AND FAIRLY LITTLE WIND...AS WEAK RIDGE OF HIGH PRESSURE NOSES IN
FROM MINNESOTA. HOWEVER...TEMPERATURES WILL STILL REMAIN A FEW
DEGREES BELOW NORMAL.

DURING THE EXTENDED RANGE /THURSDAY NIGHT THROUGH MONDAY/ MODEL
DISAGREEMENT HAS NOT MADE THE DETERMINISTIC FORECAST ANY EASIER THIS
GO AROUND.  RUN TO RUN VARIATIONS CONTINUE...AND MODEL TO MODEL IS
NOT MUCH BETTER. DISAGREEMENT CONTINUES AT THE ONSET OF THE PERIOD
IN HANDLING THE UPPER LEVEL CLOSED LOW WHICH SPITS OUT OF WESTERN
TROUGH. GFS ENSEMBLES SUGGEST LOW PREDICTABILITY ON TRACK. FAIRLY
STRONG LOW LEVEL JET/MOISTURE TRANSPORT SPREAD INTO SOUTH CENTRAL
SOUTH DAKOTA BY LATE THURSDAY NIGHT...AND APPROACH OF STRONGER
POTENTIAL VORTICITY ADVECTION WITH COOL MID LEVEL TEMPERATURES ON
FRIDAY SHOULD YIELD A FAIRLY DECENT COVERAGE OF PRECIPITATION.
TIMING...NO MATTER THE EXACT TRACK OF THE CENTER...LOOKS TO BE A
SHADE SLOWER THIS SET...CONTINUING THAT FROM YESTERDAY.
PRECIPITATION AND THE COOL AIRMASS WILL LIKELY KEEP TEMPERATURES
FROM GETTING MUCH ABOVE 60. SYSTEM SHOULD CONTINUE PROGRESSIVE
ENOUGH TO END PRECIPITATION THREAT LATER FRIDAY NIGHT AND SATURDAY.
TEMPERATURES REMAIN FAIRLY COOL ALOFT SATURDAY...AND MAY END UP WITH
SOME DIURNAL SHOWER DEVELOPMENT CLOSE TO AREA ON SATURDAY. NEXT
WAVE...ASSUMING A MORE ZONAL FLOW PER ECMWF/UKMET/CANADIAN OVER THE
MERIDIONAL PER GFS/ENSEMBLES...NEXT WAVE LOOKS TO PUSH THROUGH ON
SATURDAY NIGHT/SUNDAY/SUNDAY NIGHT WINDOW...WITH DECENT WARM FRONTAL
BOUNDARY IN PLACE FOR GOOD PRECIPITATION POTENTIAL. EACH OF FRIDAY
AND SAT NIGHT/SUNDAY SYSTEMS COULD EASILY BRING A SEVERE WEATHER
THREAT...WHICH WILL BE REFINED AS DETAILS IN BOUNDARY LOCATIONS COME
CLEARER.  /CHAPMAN

&&

.AVIATION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EDGING SOUTHWARD
ACROSS OUR AREA AT THIS TIME...AND SOME OF THE STRONGER CELLS COULD
PRODUCE BRIEF MVFR CONDITIONS. BUT OTHERWISE VFR CONDITIONS WILL BE
THE DOMINANT CATEGORY FOR THE REST OF MONDAY AFTERNOON. THIS
EVENING...THESE HEATING BASED CUMULUS AND TOWERING CUMULUS CLOUDS
WILL LIKELY EVAPORATE QUICKLY NEAR SUNSET. THEN LATER TONIGHT AFTER
MIDNIGHT...MOISTURE IS FORECAST TO INCREASE AGAIN AHEAD OF YET
ANOTHER UPPER LOW TO THE WEST OF THIS AREA. THE LATEST 12Z NAM AND
GFS WERE PAINTING A SCENARIO OF CLOUD COVER WHICH SHOULD BE JUST
INSIDE THE VFR CATEGORY...BEGINNING AROUND 08Z TO 10Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 23, 11:36 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1136 AM CDT MON MAY 23 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1136 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
THE AREA MONDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...WIND GUSTS TO 30 TO 35 MPH WILL BE POSSIBLE WITH THE
SHOWERS AND ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF
INTERSTATE 90 TUESDAY AFTERNOON INTO WEDNESDAY. SEVERE WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER
SPOTTER ACTIVATION WILL BE LIKELY AFTER

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 3:22 PM CDTFlash Flood WatchFSDClay, Union, Yankton22 hr
May 24, 3:30 PM CDTWind AdvisoryFSDAurora, Bon Homme, Charles Mix, Clay, Davison, Douglas and 13 more27 hr

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.